Alert archive / Kansas / Wind Advisories in 2022
Wind Advisory 24, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 9, 2022, 2:54 AM CST for 8 counties in Kansas. It took effect at Nov 9, 2022, 9:00 AM CST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2022, 2:54 AM CST (08:54 UTC)
- In effect from
- Nov 9, 2022, 9:00 AM CST
- Expired
- Nov 10, 2022, 4:57 AM CST
- In force
- 20 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 122 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 813 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
549 WWUS73 KICT 090854 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 254 AM CST Wed Nov 9 2022 KSZ032-033-047>051-067-100300- /O.NEW.KICT.WI.Y.0024.221109T1500Z-221110T0300Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, and Hutchinson 254 AM CST Wed Nov 9 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Russell, Lincoln, Barton, Ellsworth, Saline, Rice, McPherson and Reno Counties. * WHEN...From 9 AM this morning to 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Please use caution if driving a high profile vehicle on a west to east oriented road. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
608 WWUS73 KICT 092114 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 314 PM CST Wed Nov 9 2022 KSZ032-033-047>051-067-101200- /O.EXT.KICT.WI.Y.0024.000000T0000Z-221110T1200Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, and Hutchinson 314 PM CST Wed Nov 9 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...South winds 25 to 30 mph with gusts around 45 mph. * WHERE...Russell, Lincoln, Barton, Ellsworth, Saline, Rice, McPherson and Reno Counties. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
219 WWUS73 KICT 101057 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 457 AM CST Thu Nov 10 2022 KSZ032-033-047>051-067-101200- /O.CAN.KICT.WI.Y.0024.000000T0000Z-221110T1200Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, and Hutchinson 457 AM CST Thu Nov 10 2022 ...WIND ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 9, 2:49 AM CST, 5 minutes earlier.
Area forecast discussion, Nov 9, 2:49 AM CST, 5 minutes before
Area Forecast Discussion National Weather Service Wichita KS 249 AM CST Wed Nov 9 2022 .SHORT TERM...(Today through Thursday night) Issued at 245 AM CST Wed Nov 9 2022 FORECAST HIGHLIGHTS THE NEXT 7-10 DAYS: * Well above normal temperatures today into Thursday. * Strong cold front sweeping southeast Thursday, with falling temperatures and a chance for a few strong to marginally severe storms. * Below to well below average temperatures likely from Thursday night through at least mid-late next week. * Light wintry precipitation possible early to mid next week. TODAY-TONIGHT...Deepening High Plains low pressure in response to an approaching deep western CONUS upper trough will support stout/gusty south winds, strongest across central Kansas, where gusts could reach 45-50 mph. Will likely issue a wind advisory for central Kansas 9am-9pm. Guidance supports these stronger winds extending well past 9pm tonight, so today's forecast shift may need to consider extending the advisory through tonight. High temperatures today in the mid-70s should remain about 4-7 degrees below record highs for our main climate sites (Wichita, Salina, Chanute, Russell). A strong cold front approaching from the northwest will be knocking on the door of central KS toward sunrise, with an attendant chance of showers/thunderstorms by late tonight. THURSDAY-THURSDAY NIGHT...The strong cold front will continue racing east/southeast across the region Thursday, with falling temperatures and gusty northwest winds in its wake. We are still looking at the potential for a broken line of showers/thunderstorms racing east/southeast along the front Thursday morning through afternoon. A combination of marginal instability and strong shear profiles amidst strong frontal forcing may support a few strong to marginally severe storms across central and eastern Kansas, capable of pea-dime size hail and 50-60 mph winds. By Thursday afternoon-evening, the latest guidance supports post-frontal showers/thunderstorms increasing across southeast Kansas, as the cold frontal zone slows down and becomes more and more displaced from the upper forcing further north. These post-frontal showers/storms should linger over southeast KS through Thursday evening, with perhaps small hail accompanying the strongest activity. All-in-all, total rainfall amounts over far southeast Kansas could reach around 0.75", with much lighter amounts further northwest. .LONG TERM...(Friday through Tuesday) Issued at 245 AM CST Wed Nov 9 2022 Deterministic and ensemble consensus continues to support below to well below average temperatures, as an expansive longwave upper trough becomes established across central and eastern North America, allowing chilly Canadian high pressure to settle south over Mid-America. Daytime highs in the upper 30s to mostly 40s and overnight lows in the teens to mostly 20s appear likely. The forecast looks dry through the weekend, with deterministic and ensemble consensus supporting increasing wintry precipitation chances early-mid next week, as a storm system approaches from the west/northwest. Will have to watch this period for the potential for light snow accumulations...stay tuned. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1123 PM CST Tue Nov 8 2022 Main aviation concerns will remain low clouds tonight into early Wed afternoon along with strong south winds. Low clouds remain in place across central KS but have temporarily moved out of KRSL-KGBD-KCNU. However, this will be short-lived as low CIGS are expected to move back in by 09z. KICT-KHUT-KCNU will have the best chance to see IFR ceilings while brief periods of IFR may affect other sites too. Should start to see some improvement early Wed afternoon with most sites lifting to MVFR levels and possibly VFR by later Wed afternoon. Strong south winds still expected with sustained speeds 25 to 30 mph with gusts 40 to 50 mph. The higher end of this range will be for areas along and especially west of I-135. && .FIRE WEATHER... Issued at 245 AM CST Wed Nov 9 2022 HIGH to VERY HIGH grassland fire danger is expected today and Thursday, due to stout/gusty south-southwest winds and above normal temperatures. A strong cold front will blast southeast across the region Thursday, switching winds to northwesterly, along with falling temperatures, and a chance for showers/thunderstorms in vicinity of the frontal zone. The big limiting factor to higher fire danger both days will unfavorable humidity values, and cooling temperatures behind the front Thursday. Consequently, we will likely not meet red flag/critical fire weather conditions. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 75 65 68 26 / 10 20 50 10 Hutchinson 74 59 64 23 / 10 20 40 0 Newton 74 62 65 24 / 10 20 50 0 ElDorado 75 65 68 25 / 10 20 70 10 Winfield-KWLD 77 65 68 27 / 10 20 70 20 Russell 74 47 55 21 / 0 40 10 0 Great Bend 74 50 56 22 / 10 40 10 0 Salina 75 56 63 22 / 10 30 40 0 McPherson 74 58 64 22 / 10 20 40 0 Coffeyville 78 66 71 32 / 0 10 90 60 Chanute 77 65 71 29 / 0 10 90 50 Iola 77 65 71 28 / 0 10 90 50 Parsons-KPPF 77 65 71 31 / 0 10 90 60 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 9 AM this morning to 9 PM CST this evening for KSZ032-033-047>051-067. && SHORT TERM...ADK LONG TERM...ADK AVIATION...RBL FIRE WEATHER...ADK
Hazardous weather outlook, Nov 8, 3:43 PM CST, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 343 PM CST Tue Nov 8 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-092145- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 343 PM CST Tue Nov 8 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Very high grassland fire danger will exist Wednesday through Thursday, due to above normal temperatures and increasing winds. Wind gusts may reach 50 mph at times Wednesday through Thursday, especially along and west of I-135. Scattered showers and thunderstorms are possible across central and eastern Kansas Thursday, as a strong cold front moves southeast across the area. Dime size hail and 60 mph winds may accompany the strongest activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.